MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number EL414
Health Effect - Clinical Codes Failure to Anastomose (1028); Fistula (1862); Ischemia (1942); No Code Available (3191)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the serial number of the el414 device? what is the age of the el414 device? were the tips of the el414 device inspected for proper alignment prior to the procedure? was the lc800 base used with the lt400 clip cartridge? can you please describe the clip formation in more detail? was this issue identified intra-operatively or post-op? how many clips were placed? how many clips were observed to be ¿loose¿? what is the lot number for the lt400? what is the current patient status?.
 
Event or Problem Description
It was reported that patient with acute pancreatitis, hospitalized on (b)(6) 2019, underwent laparoscopic surgery converted to laparotomy with bileodigestive derivation (hepaticojejunostomy in y-de-roux).Clips applied in the ligation of the biliary tract were loosen.Preoperative diagnosis: biliary fistula.Postoperative diagnosis: loosening of the cystic duct ligature + partial ischemia of the colédoco and hepatic duct.Intercurrent: conversion to open surgery.Description of the surgery: patient in dorsal decubitus under general anesthesia.Antisepsis and placement of sterile fields.Withdrawal of the stitches of the previous surgery and pneumoperitoneum done by the umbilical incision by open technique.Cavity review: small amount of free biliary secretion in hypochondrium d, intense inflammatory block in hcd.The blockage was disassembled with extreme caution with visualization of loosening of the cystic ligation clip, partial ischemia of the common bile duct and hepatic duct approximately 20 mm proximal and distal to the local of the loosen clip, intense local inflammatory process.Due to the impossibility of continuing the procedure by laparoscopy, it was decided to convert to open surgery.Kocher's right subcostal incision and opening by planes.Performing an enterotomy in the alimentary loop at 60 cm of the previous gastrojejunoanastomosis (roux-en-y gastric bypass surgery), closing of orifices with pds 3-0.Accomplishment of lateral-lateral enteroanastomosis, at 50cm of the enterotomy, mechanical (1 load stapler linear cortant) + closure of the orifice in 2 planes with prolene 2-0.Catheterization of the bile duct with intracath catheter - patency test of the proximal bile duct with reflux of biliary secretion.Ligature of the distal portion of the common bile duct.Performing termino-lateral hepaticojejunostomy in roux-y points separated from vicryl 4-0.Preparation of anchorage suture between jejunal loop and hepatic parenchyma with vicryl stitches 3-0 cavity review and hemostasis.Placement of tubulo-laminar drain and withdrawal by counter-incision.Suture of aponeurosis with vicryl 1 and skin with nylon 3.0.Fixing the drain with mononylon.Infiltration of aponeurosis with ropivacaine + xylocaine.Sterile dressing.Wires used and high-cost materials 03 vicryl 1/01 cotton 2.0 / 03 nyl n 3.0 / 10 vicryl 4-0 / 2 vicryl 3-0 / 1 pds 3-0 / 1 prolene 2-0 / 1 linear shear stapler.
 
Additional Manufacturer Narrative
(b)(4).Corrected data - (catalog) will be viewed as el414.(concomitant med products) will be viewed as lt400.
 
Additional Manufacturer Narrative
(b)(4).Device analysis: the analysis results found that the el414 device was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained and deployed 6 clips as intended.The instrument was fully functional and conforming.The event described could not be confirmed as the device performed without any difficulties noted.The batch history records were reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.  the certificate records are accessible through external manufacturing. .

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8804490
Report Number3005075853-2019-20480
Device Sequence Number1658512
Product Code HBT
UDI-Device Identifier10705036012832
UDI-Public10705036012832
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/26/2019
08/22/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/15/2019
08/23/2019
Patient Sequence Number1
Patient Age29 YR